I get the same thing with the liver, and even if the enzymes are abnormal, they say they are normal so I get copies of the labs. It sounds like you get some chronic inflammation and they need to take that more seriously. Just recently, in the last year or so have they begun to take fatty liver, ai hep, drug induced hep or fatty liver seriously instead of chalking it up to your meds and saying, "well, you need to take these, so oh well, nothing we can do." There are other meds a person can take to help you tolerate your regular meds better. I know it doesn't make much sense, more meds to help you take meds, but it does work. I'm an example. I suggest you find a good hepatologist, make one visit bringing your labs and records of prior problems--like I go to Borland-Groover clinic where all they do is research on GI and livers, but Johns Hopkins, Cleveland Clinic and many other big medical centers are performing clinical trials on many once thought benign liver conditions. You doc is right, the liver heals if they get the rest under control, but they shouldn't be assuming with your liver but running very specialized tests that probably only a hip, on the ball hepatologist would know about
. GI guys are usually not good enough to handle complicated liver problems or patients with complex medical history and liver problems. It's definitely worth a visit and I'm surprised with your prior problems that they don't want you to be followed, checked out once a year, that's what I'm supposed to do. I think mine is getting worse, but I will plug along, accumulating more and more new fun symptoms like horrible nausea, diarrhea, and worsening abdominal pain, and have more and more dietary restrictions until I am very limited. This will happen over a period of the next ten years or so, from there it can get worse and I can start to get really sick, though I'm pretty good about
sticking to the diet most of the time. It takes so many years for liver disease to really make you sick enough to be facing a transplant or other surgery usually, decades, but you just feel like crap the whole time and weird stuff happens along the way so it is frustrating. I hope you find a good hepatologist you can see once a year to make sure they are taking care of your liver because with your kidneys and heart the way they are, something's got to be working! Also, the hepatologist can fight to make sure you don't get prescribed meds that hurt your liver and can support you in getting better meds, when other docs might fight you. Well, its always good to hear from you. I should be alright till at least fifty, which is eight more years. The prognosis isn't that great for women with diabetes that are overweight and have fatty liver and are over 50, and I have some other problems to boot. In a weird way, I am otherwise pretty healthy as far as I know. So many people have it so much worse. It's just weird to have a problem like mine where they say it's going to get bad, but not for like twenty years or so. Well, by then I will be sixty and oh well, I'll worry about
it when I'm in my fifties! I'm glad you are concerned about
your liver and kidneys, they are so important. I think they give cellcept to people who get liver transplants, so it is somewhat safe on the liver, but hard on the kidneys I think, but its nice to know there are some meds liver prolem people can take. Plaq is real easy on it too. Well take care. You are in my thoughts and prayers alot, and thank you for the help on some of my sons issues. I will be continuing the fight on that front.
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments